MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 71420576
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to pain and infection.The doctor said that the devices did not defect.He resolved patella loosening due to infection after tka surgery.
 
Additional Manufacturer Narrative
The devices, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents for this failure mode was conducted and concluded this failure mode has been identified.A sterilization review could not be performed without the batch numbers.Our clinical/medical team concluded: per subsequent email, the requested clinical information will not be provided for inclusion in this medical investigation.Therefore, a thorough medical investigation cannot be rendered.Should any additional medical information be provided this complaint will be re-assessed.No root cause could be determined with the information provided.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 32MM
Common Device Name
PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9729919
Report Number1020279-2020-00645
Device Sequence Number19378033
Product Code JWH
UDI-Device Identifier03596010208309
UDI-Public03596010208309
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420576
Device Catalogue Number71420576
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;